Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 95, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Oct 29, 2009, 9:50 AM CDT for Humboldt County, Kossuth County, Iowa. It took effect at Nov 1, 2009, 1:10 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2009, 9:50 AM CDT (14:50 UTC)
- In effect from
- Nov 1, 2009, 1:10 AM CDT
- Expired
- Oct 30, 2009, 8:45 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Humboldt County, IA, Kossuth County, IA
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Des Moines River near Algona (AGNI4).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 291450 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 950 AM CDT THU OCT 29 2009 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING... RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-301450- /O.NEW.KDMX.FL.W.0094.091031T0900Z-091103T0417Z/ /OOAI4.1.ER.091031T0900Z.091031T1800Z.091102T0417Z.NO/ 950 AM CDT THU OCT 29 2009 ...FLOOD WARNING IN EFFECT UNTIL LATE SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL LATE SUNDAY EVENING. * AT 9:30 AM THURSDAY THE STAGE WAS 12.9 FEET...AND STEADY. * FLOOD STAGE IS 17 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING...AND CONTINUE RISING TO 18.5 FEET SATURDAY AFTERNOON. FALL BELOW FLOOD STAGE LATE SUNDAY EVENING. $$ IAC091-109-301450- /O.NEW.KDMX.FL.W.0095.091030T1500Z-000000T0000Z/ /AGNI4.1.ER.091030T1500Z.091102T1200Z.000000T0000Z.NO/ 950 AM CDT THU OCT 29 2009 ...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA. * UNTIL FURTHER NOTICE. * AT 9:15 AM THURSDAY THE STAGE WAS 13.8 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE FRIDAY MORNING...AND CONTINUE RISING TO 15.5 FEET MONDAY MORNING. $$
3 follow-up statements
000 WGUS83 KDMX 300640 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 140 AM CDT FRI OCT 30 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC033-067-195-310640- /O.EXT.KDMX.FL.W.0096.091030T1028Z-091102T0900Z/ /MCWI4.1.ER.091030T1028Z.091031T0000Z.091101T0900Z.NO/ 140 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WINNEBAGO RIVER AT MASON CITY. * UNTIL EARLY SUNDAY MORNING. * AT 11:15 PM THURSDAY THE STAGE WAS 6.6 FEET...AND RISING. * FLOOD STAGE IS 7 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 7.5 FEET THIS EVENING. FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. $$ IAC123-125-310640- /O.EXT.KDMX.FL.W.0094.000000T0000Z-091103T1500Z/ /OOAI4.1.ER.091030T0234Z.091031T0600Z.091102T1500Z.NO/ 140 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL MONDAY MORNING. * AT 1:30 AM FRIDAY THE STAGE WAS 18.3 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 18.8 FEET AFTER MIDNIGHT TONIGHT. FALL BELOW FLOOD STAGE MONDAY MORNING. $$ IAC179-310640- /O.CON.KDMX.FL.W.0100.000000T0000Z-091101T0600Z/ /OTMI4.1.ER.091030T0612Z.091030T1200Z.091031T0600Z.NO/ 140 AM CDT FRI OCT 30 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 1:20 AM FRIDAY THE STAGE WAS 10.1 FEET...AND RISING. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 10.3 FEET THIS MORNING. FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC091-109-310640- /O.EXT.KDMX.FL.W.0095.091031T1800Z-091104T1200Z/ /AGNI4.1.ER.091031T1800Z.091102T0000Z.091103T1200Z.NO/ 140 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA. * UNTIL TUESDAY MORNING. * AT 1:15 AM FRIDAY THE STAGE WAS 13.5 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE SATURDAY AFTERNOON...AND CONTINUE RISING TO 14.3 FEET SUNDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC123-125-310640- /O.EXT.KDMX.FL.W.0099.000000T0000Z-091101T0054Z/ /BSSI4.1.ER.091030T0453Z.091030T1200Z.091031T0054Z.NO/ 140 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY. * UNTIL THIS EVENING. * AT 1:15 AM FRIDAY THE STAGE WAS 18.6 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 20.5 FEET THIS MORNING. FALL BELOW FLOOD STAGE THIS EVENING. $$ IAC117-185-310640- /O.EXT.KDMX.FL.W.0097.091030T0638Z-091101T1108Z/ /CHTI4.1.ER.091030T0229Z.091030T1200Z.091031T1108Z.NO/ 140 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 12:45 AM FRIDAY THE STAGE WAS 16.9 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 17.0 FEET THIS MORNING. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC007-185-310640- /O.CON.KDMX.FL.W.0098.000000T0000Z-091031T1604Z/ /PRMI4.1.ER.091030T0400Z.091030T1200Z.091030T1604Z.NO/ 140 AM CDT FRI OCT 30 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDDAY TODAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL MIDDAY TODAY. * AT 11:00 PM THURSDAY THE STAGE WAS 18.0 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 19.7 FEET THIS MORNING. FALL BELOW FLOOD STAGE MIDDAY TODAY. $$
000 WGUS83 KDMX 301605 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1105 AM CDT FRI OCT 30 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC033-067-195-301635- /O.CAN.KDMX.FL.W.0096.000000T0000Z-091102T0900Z/ /MCWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1105 AM CDT FRI OCT 30 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE WINNEBAGO RIVER AT MASON CITY. * AT 9:30 AM FRIDAY THE STAGE WAS 6.9 FEET...AND STEADY. * FORECAST...CRESTED BELOW FLOOD STAGE AT 6.9 FEET. FALL TO 6.6 FEET SATURDAY MORNING. $$ IAC123-125-311605- /O.EXT.KDMX.FL.W.0094.000000T0000Z-091103T2024Z/ /OOAI4.1.ER.091030T0234Z.091031T0600Z.091102T2024Z.NO/ 1105 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL MONDAY AFTERNOON. * AT 10:30 AM FRIDAY THE STAGE WAS 19.0 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 19.5 FEET AFTER MIDNIGHT TONIGHT. FALL BELOW FLOOD STAGE MONDAY AFTERNOON. $$ IAC179-311605- /O.EXT.KDMX.FL.W.0100.000000T0000Z-091101T1230Z/ /OTMI4.1.ER.091030T0612Z.091031T0000Z.091031T1230Z.NO/ 1105 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL SATURDAY MORNING. * AT 10:50 AM FRIDAY THE STAGE WAS 10.4 FEET...AND RISING. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 10.7 FEET THIS EVENING. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC091-109-311605- /O.EXT.KDMX.FL.W.0095.091101T0610Z-091104T0548Z/ /AGNI4.1.ER.091101T0610Z.091101T1800Z.091103T0548Z.NO/ 1105 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA. * UNTIL LATE MONDAY EVENING. * AT 10:15 AM FRIDAY THE STAGE WAS 13.4 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY SUNDAY MORNING...AND CONTINUE RISING TO 14.3 FEET MIDDAY SUNDAY. FALL BELOW FLOOD STAGE LATE MONDAY EVENING. $$ IAC123-125-311605- /O.EXT.KDMX.FL.W.0099.000000T0000Z-091101T0600Z/ /BSSI4.1.ER.091030T0453Z.091030T1800Z.091031T0600Z.NO/ 1105 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 10:15 AM FRIDAY THE STAGE WAS 19.8 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 20.0 FEET THIS AFTERNOON. FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC117-185-311605- /O.EXT.KDMX.FL.W.0097.000000T0000Z-091101T1030Z/ /CHTI4.1.ER.091030T0229Z.091030T1546Z.091031T1030Z.NO/ 1105 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 10:46 AM FRIDAY THE STAGE WAS 17.6 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC007-185-311604- /O.EXT.KDMX.FL.W.0098.000000T0000Z-091101T0324Z/ /PRMI4.1.ER.091030T0400Z.091030T1800Z.091031T0324Z.NO/ 1105 AM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL LATE THIS EVENING. * AT 5:00 AM FRIDAY THE STAGE WAS 20.0 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 20.2 FEET THIS AFTERNOON. FALL BELOW FLOOD STAGE LATE THIS EVENING. $$ AW/JZ
000 WGUS83 KDMX 310145 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 845 PM CDT FRI OCT 30 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC091-109-310215- /O.CAN.KDMX.FL.W.0095.000000T0000Z-091104T0548Z/ /AGNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 845 PM CDT FRI OCT 30 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA. * AT 8:15 PM FRIDAY THE STAGE WAS 13.4 FEET...AND STEADY. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 13.7 FEET EARLY SUNDAY MORNING. $$ IAC123-125-010145- /O.CON.KDMX.FL.W.0099.000000T0000Z-091101T0600Z/ /BSSI4.1.ER.091030T0453Z.091031T0115Z.091031T0600Z.NO/ 845 PM CDT FRI OCT 30 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 8:15 PM FRIDAY THE STAGE WAS 21.2 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC117-185-010145- /O.EXT.KDMX.FL.W.0097.000000T0000Z-091101T1200Z/ /CHTI4.1.ER.091030T0229Z.091030T2030Z.091031T1200Z.NO/ 845 PM CDT FRI OCT 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 7:45 PM FRIDAY THE STAGE WAS 17.5 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 6:45 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 29, 6:45 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 645 AM CDT THU OCT 29 2009 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...TODAY SFC LOW PRESSURE ORGANIZING OVER THE SOUTHERN PLAINS THIS MORNING AS 130KT 300MB JET AND 100KT 500MB JET WORK THEIR WAY NORTHEAST FROM THE MEXICAN PLATEAU. 50-60KT SOUTHERLY 850 MB JET WORKING ITS WAY NORTH OVER ERN KANSAS TRANSPORTING QUITE A BIT OF MOISTURE OUR WAY. SHOWERS AND SCATTERED THUNDERSTORMS HAVE ALREADY BROKEN OUT ACROSS THE EASTERN CWA...BUT ANOTHER AREA IS NOW MOVING INTO SW IA AND WILL AFFECT WESTERN COUNTIES EARLY THIS MORNING. WE WILL REMAIN UNDER TREMENDOUS MOISTURE TRANSPORT ALL DAY...BUT ISENTROPIC LIFT AND INSTABILITY WILL BE MAXIMIZED THIS MORNING AND EARLY AFTERNOON AS DPVA AND QG FORCING MAXIMA MOVE NORTHEAST OVER CENTRAL IOWA. A LULL IN THE MORE WIDESPREAD SHOWER ACTIVITY SHOULD OCCUR DURING THE MID TO LATE AFTERNOON...SOUTHWEST TO NORTHEAST WHILE WE WAIT FOR THE ACTUAL LOW CENTER TO MAKE ITS CLOSEST APPROACH TONIGHT. SOUNDINGS INDICATE THAT A STRONG INVERSION AND OVERCAST CONDITIONS WILL EXIST TODAY...WHICH WILL PROHIBIT SURFACE DESTABILIZATION. INSTABILITY ALOFT IS WEAK...BUT A FEW HUNDRED MUCAPE AND STRONG SPEED SHEAR COULD CERTAINLY LEAD TO A FEW STRONG STORMS...WITH HALF TO THREE QUARTER INCH HAIL AND A ROGUE WIND GUST TO 50 MPH POSSIBLE. GENERAL RAINFALL AMOUNTS WILL LIKELY BE IN THE ONE HALF INCH TO ONE INCH RANGE AS PRECIPITABLE WATER VALUES INCREASE OVER 1.25 INCHES...WHICH IS MORE THAN 3 TIMES THE NORM FOR THIS TIME OF YEAR. .LONG TERM...TONIGHT THROUGH WEDNESDAY DESPITE GOOD CONFIDENCE IN GENERAL SCENARIO FOR THE NEXT SEVERAL DAYS...SIGNIFICANT DISCREPANCIES IN TIMING AND LOCATION OF EVOLVING FEATURES AMONG THE VARIOUS MODELS MAKES FOR A PROBLEMATIC FORECAST. THE FIRST SUCH DIFFICULTY COMES TONIGHT IN THE FORM OF A POTENTIAL DRY SLOT MOVING UP IN THE SOUTHEASTERN QUADRANT OF THE LOW/MID LEVEL CYCLONE PASSING JUST TO OUR WEST. GFS REMAINS BULLISH ON THIS FEATURE WITH THE BULK OF THE PRECIP SHIELD MOVING OUT OF OUR AREA BY AROUND 09Z FRIDAY...WHILE THE NAM FILLS IN THE DRY SLOT AND IS SLOWER OVERALL WITH THE SYSTEM KEEPING PRECIP ACROSS THE EASTERN HALF OF OUR CWA THROUGH FRIDAY MORNING WITH A MORE SUBTLE DRY SLOT IN THE WEST. THE EVOLUTION OF THIS FEATURE WILL HAVE DRAMATIC EFFECTS NOT ONLY ON THE POP/QPF FORECAST BUT ALSO ON TEMPERATURES AND CLOUD COVER LATER TONIGHT. THE 12Z ECMWF LOOKS EXCELLENT AND IS IN THE MIDDLE OF THE REST OF THE MODEL SUITE IN ITS TREATMENT OF THE DRY SLOT TONIGHT...AND HAVE GENERALLY GONE WITH A BLEND OF ITS SOLUTION AND THE INHERITED FORECAST WHICH RESULTS IN LIKELY/CATEGORICAL POPS ACROSS THE AREA THROUGH 06Z TONIGHT...DROPPING INTO THE 20-40 POP RANGE AFTER MIDNIGHT. THUNDER WILL REMAIN QUITE POSSIBLE THROUGH 06Z WITH BOTH THE GFS AND NAM INDICATING SUFFICIENT INSTABILITY ALOFT ACROSS MOST OF OUR AREA. AT ANY RATE THE LARGE SWATH OF PRECIP AHEAD OF THE SYSTEM SHOULD CLEAR OUR AREA BY NOON FRIDAY AT THE LATEST. BY MID-MORNING FRIDAY WIND SPEEDS COULD BE A CONCERN FOR OUR CWA DEPENDING ON THE EXACT TRACK OF THE LOW PRESSURE SYSTEM...WITH BUFKIT SOUNDINGS SUGGESTING WINDS NEAR 30 KT JUST OFF THE DECK AT TIMES. FOR NOW IT APPEARS THAT CONDITIONS WILL BE BREEZY TO WINDY BUT REMAIN BELOW ADVISORY CRITERIA...BUT THIS WILL BEAR MONITORING ON SUBSEQUENT SHIFTS. OTHERWISE...A SECONDARY TROUGH AND DEFORMATION ZONE APPEAR LIKELY TO TRAVERSE OUR AREA BETWEEN FRIDAY AFTERNOON AND EARLY SATURDAY MORNING WITH SURPRISINGLY GOOD CONSENSUS AMONG THE MODELS ON THIS SCENARIO. HAVE INSERTED SLIGHT POPS PROGRESSING FROM WEST TO EAST DURING THIS TIME...BUT AM HESITANT TO GO UP TO CHANCE GIVEN THE LIGHT AND PROBABLY SPOTTY NATURE OF MEASURABLE PRECIP ASSOCIATED WITH THIS FEATURE. BEHIND THE SECONDARY TROUGH COOLER AND DRIER AIR WILL FILTER IN FROM THE NORTHWEST BRINGING A CESSATION OF POPS SATURDAY AND SATURDAY NIGHT AS HIGH PRESSURE MOVES BY TO THE SOUTH. A WEAK MID-LEVEL SHORTWAVE AND SURFACE TROUGH APPEAR TO PASS THROUGH THE AREA SUNDAY/SUNDAY NIGHT...BUT MOISTURE WILL BE LIMITED AND WITH LIGHT/SPOTTY MEASURABLE QPF EXPECTED WILL AGAIN STICK WITH SLIGHT POPS BEFORE DRYING OUT AGAIN MONDAY/MONDAY NIGHT WITH MORE HIGH PRESSURE BUILDING IN. && .HYDROLOGY... STREAM FLOWS ARE MUCH ABOVE NORMAL STATEWIDE...IN THE WAKE OF THE RECENT MODERATE TO HEAVY RAINFALL. THE STATEWIDE AVERAGE FOR STREAM FLOWS AS OF TODAY IS THE 91ST PERCENTILE. ALTHOUGH ADDITIONAL QPF IS EXPECTED WITH THE APPROACHING STORM SYSTEM OVER THE NEXT 48 HRS...THE RELATIVELY PROGRESSIVE NATURE OF IT WILL KEEP AMOUNTS LOWER THAN WOULD OTHERWISE BE EXPECTED. RFC ENSEMBLE HYDROGRAPHS SHOW MOST RIVERS REMAINING BELOW FLOOD STAGE. THE MAIN EXCEPTION IS THE E FK DES MOINES RIVER NEAR ALGONA...WHICH IS ALREADY HANGING AROUND FLOOD STAGE PRESENTLY. && .AVIATION...29/12Z IFR TO MVFR CONDITIONS THE RULE STARTING OUT THIS MORNING. SHRA AND TSRA WILL CONTINUE TO PLAGUE CENTRAL IOWA TAF SITES THROUGH MUCH OF THE DAY...WITH COINCIDENT VARIATIONS IN VSBY AND CEILINGS. CONFIDENCE LOWER THAN WOULD LIKE AT THIS STAGE IN THE EVENT REGARDING EVENTUAL SURGE OF DRY NOSE NORTHEAST INTO IOWA AS THE LOW PRESSURE SYSTEM TO OUR SOUTHWEST MOVES NORTH. WILL CARRY AT LEAST -SHRA WITH CB MENTION IN THE FORECAST INTO TONIGHT UNTIL LATE WHEN FRONT MOVES THROUGH AND CLEARS THE PRECIP THREAT...AT LEAST TEMPORARILY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MOYER LONG TERM...LEE HYDRO...SMALL AVIATION...MOYER
Hazardous weather outlook, Oct 29, 4:50 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 450 AM CDT THU OCT 29 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-301100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 450 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL THUNDERSTORMS WILL AFFECT THE AREA THROUGH TODAY AND INTO TONIGHT...ENDING BY MIDNIGHT. A FEW STORMS COULD BE STRONG...PRODUCING SMALL HAIL AND GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:50 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 5 days |
| Oct 29, 11:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Black Hawk, Boone, Bremer and 29 more | 11 hr |
| Oct 29, 1:51 PM CDT | Areal Flood Advisory | DMX | Davis, Wapello | 6 hr |
| Oct 29, 1:57 PM CDT | Areal Flood Advisory | DMX | Butler, Cerro Gordo, Franklin | 6 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.